Hostname: page-component-848d4c4894-ndmmz Total loading time: 0 Render date: 2024-05-22T16:02:20.563Z Has data issue: false hasContentIssue false

Modularity* in Lie algebras

Published online by Cambridge University Press:  20 January 2009

K. Bowman
Affiliation:
Department of Mathematics and Statistics, University of Central Lancashire, Preston, Lancashire PR1 2HE, England
V. R. Varea
Affiliation:
Department of Mathematics, University of Zaragoza, 50009 Zaragoza, Spain
Rights & Permissions [Opens in a new window]

Abstract

Core share and HTML view are not available for this content. However, as you have access to this content, a full PDF is available via the ‘Save PDF’ action button.

A subalgebra U of a Lie algebra L over a field F is called modular* in L if U satisfies the dual of the modular identities in the lattice of subalgebras of L. Our aim is the study of the influence of the modular* identities in the structure of the algebra. First we prove that if the modular* conditions are imposed on an ideal of L then every element of L acts as an scalar on this ideal and if they are imposed on a non-ideal subalgebra U of L then the largest ideal of L contained in U also satisfies the modular* identities. We determine Lie algebras having a subalgebra which satisfies both the modular and modular* identities, provided that either L is solvable or char(F)≠ 2,3. As immediate consequences of this result we obtain that the existence of a co-atom satisfying the modular* identities in the lattice L(L) forces that the lattice L(L) is modular and that the modular* identities on any subalgebra U forces that U is quasi-abelian. In the case when L is supersolvable we obtain that the modular* conditions on any non-ideal of L are enough to guarantee that L(L) is modular. For arbitrary fields and any Lie algebra L, we prove that the modular* conditions on every co-atom of the lattice L(L) guarantee that L(L) is modular.

Type
Research Article
Copyright
Copyright © Edinburgh Mathematical Society 1997

References

REFERENCES

1. Amayo, R. K., Quasi-ideals of Lie algebras I, Proc. London Math. Soc. (3) 33, (1976), 2836.CrossRefGoogle Scholar
2. Amayo, R. K., and Schwarz, J., Modularity in Lie algebras, Hiroshima Math. J. 10 (1980), 311332.CrossRefGoogle Scholar
3. Bowman, K. and Towers, D. A., Modularity conditions in Lie algebras, Hiroshima Math. J. 19 (1989), 333346.CrossRefGoogle Scholar
4. Gein, A. G., Semimodular Lie algebras, Sibirsk. Mat. Z. 17 (1976), 243248 (translated in Siberian Math. J. 17 (1976), 243–248).Google Scholar
5. Gein, A. G., Projections of solvable Lie algebras, Ural Cos. Univ. Math. Zap. 10 (1976), 315.Google Scholar
6. Gein, A. G., Modular rule and relative complements in the lattice of subalgebras of a Lie algebra, Soviet Math. 31 (1987), 2232; translated from Izv. Vyssh. Uchebn. Zaved. Mat. 83 (1987), 18–25.Google Scholar
7. Gein, A. G., On modular subalgebras of Lie algebras, Ural Cos. Univ. Mat. Zap. 14 (1987), 2733.Google Scholar
8. Kolman, B., Semi-modular Lie algebras, J. Sci. Hiroshima Univ. Ser. A-I 29 (1965), 149163.Google Scholar
9. Lashki, A., On Lie algebras with modular lattices of subalgebras, J. Algebra 99 (1986), 8086.CrossRefGoogle Scholar
10. Maeda, F. and Maeda, S., Theory of Symmetric Lattices (Springer-Verlag, Berlin, 1970).CrossRefGoogle Scholar
11. Towers, D. A., Lie Algebras whose maximal subalgebras are modular*, Algebras, Groups Geom. 12 (1995), 8998.Google Scholar
12. Varea, V. R., Lie algebras none of whose Engel subalgebras are in intermediate position, Comm. Algebra 15 (1987), 25292543.CrossRefGoogle Scholar
13. Varea, V. R., The subalgebra lattice of a supersolvable Lie algebra in Madison 1987 (Springer Lectures Notes in Math. 1373, Springer, New York 1989), 8192.Google Scholar
14. Varea, V. R., On modular subalgebras in Lie algebras of prime characteristic, Contemp. Math. 110 (1990), 289307.CrossRefGoogle Scholar
15. Varea, V. R., Lie algebras having a modular subalgebra which is either a modular Lie algebra or simple of rank one, Contemp. Math. 131 (1992). 161172.CrossRefGoogle Scholar
16. Varea, V. R., Modular subalgebras, quasi-ideals and inner ideals in Lie algebras of prime characteristic, Comm. Algebra 21 (1993), 41954218.CrossRefGoogle Scholar
17. Varea, V. R., Lie algebras whose proper subalgebras are either semisimple, abelian or almost-abelian, Hiroshima Math. J. 24 (1994), 221241.CrossRefGoogle Scholar
18. Varea, V. R., Upper semimodular and supersimple Lie algebras, Comm. Algebra, to appear.Google Scholar